Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 151, NWS Bismarck, ND

July 21, 2013McLean County, Mountrail County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2013, 4:58 PM CDT for McLean County, Mountrail County, Ward County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2013, 4:58 PM CDT (21:58 UTC)
Expired
Jul 21, 2013, 6:00 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties McLean County, ND, Mountrail County, ND, Ward County, ND

The radar

The Minot AFB radar (KMBX), 83 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 2:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS53 KBIS 212158
SVRBIS
NDC055-061-101-212300-
/O.NEW.KBIS.SV.W.0151.130721T2158Z-130721T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
  SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 600 PM CDT

* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSHALL....
  OR 43 MILES SOUTHWEST OF MINOT...AND MOVING EAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...LAW ENFORCEMENT. NEW TOWN POLICE REPORTED PING PONG BALL  
           SIZE HAIL AND 60 MPH WIND WITH THIS STORM. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAKOTI AROUND 515 PM CDT.
  RYDER AROUND 525 PM CDT.
  DOUGLAS AROUND 540 PM CDT.
  MAX AROUND 555 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4795 10114 4757 10141 4782 10230 4801 10221
TIME...MOT...LOC 2157Z 275DEG 31KT 4789 10203

HAIL...1.25IN
WIND...60MPH

$$

MARTIN/SCHECK
4 follow-up statements
680 
WWUS53 KBIS 212219 RRA
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT SUN JUL 21 2013

NDC055-061-101-212300-
/O.CON.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
519 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD...SOUTHEASTERN MOUNTRAIL AND NORTH CENTRAL MCLEAN COUNTIES UNTIL
600 PM CDT...

AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RYDER...OR 33 MILES SOUTHWEST OF MINOT...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOUGLAS AROUND 535 PM CDT.
  MAX AROUND 550 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN IS OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR 
FLOODING. DO NOT WALK OR DRIVE INTO WATER.

&&

LAT...LON 4795 10114 4757 10141 4778 10214 4801 10221
TIME...MOT...LOC 2218Z 275DEG 31KT 4787 10173

HAIL...1.00IN
WIND...60MPH

$$

MARTIN/SCHECK
390 
WWUS53 KBIS 212235
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
535 PM CDT SUN JUL 21 2013

NDC055-061-101-212300-
/O.CON.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
535 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD...SOUTHEASTERN MOUNTRAIL AND NORTH CENTRAL MCLEAN COUNTIES UNTIL
600 PM CDT...

AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ROSEGLEN...OR 36 MILES SOUTHWEST OF MINOT...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RYDER AROUND 545 PM CDT.
  DOUGLAS AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4776 10208 4800 10198 4795 10114 4757 10141
TIME...MOT...LOC 2234Z 275DEG 19KT 4784 10177

HAIL...1.00IN
WIND...60MPH

$$

MARTIN/SCHECK
521 
WWUS53 KBIS 212244
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT SUN JUL 21 2013

NDC061-212254-
/O.CAN.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MOUNTRAIL ND-
544 PM CDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOUNTRAIL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4772 10194 4794 10178 4795 10114 4757 10141
TIME...MOT...LOC 2244Z 275DEG 19KT 4781 10163

$$

NDC055-101-212300-
/O.CON.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-WARD ND-
544 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WARD AND NORTH CENTRAL MCLEAN COUNTIES UNTIL 600 PM CDT...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
RYDER...OR 34 MILES SOUTHWEST OF MINOT...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOUGLAS AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4772 10194 4794 10178 4795 10114 4757 10141
TIME...MOT...LOC 2244Z 275DEG 19KT 4781 10163

HAIL...1.00IN
WIND...60MPH

$$

MARTIN/SCHECK
013 
WWUS53 KBIS 212258
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
558 PM CDT SUN JUL 21 2013

NDC055-101-212307-
/O.EXP.KBIS.SV.W.0151.000000T0000Z-130721T2300Z/
MCLEAN ND-WARD ND-
558 PM CDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARD AND NORTH
CENTRAL MCLEAN COUNTIES WILL EXPIRE AT 600 PM CDT/500 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4772 10194 4794 10178 4795 10114 4757 10141
TIME...MOT...LOC 2257Z 275DEG 19KT 4780 10153

$$

MARTIN/SCHECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:37 PM CDT, 21 minutes earlier.

Area forecast discussion, Jul 21, 4:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
437 PM CDT SUN JUL 21 2013

.UPDATE...
ISSUED AT 431 PM CDT SUN JUL 21 2013

THIS UPDATE TO ADD SOUTH CENTRAL ND INCLUDING BURLEIGH...MORTON
AND KIDDER COUNTIES TO WATCH.

UPDATE ISSUED AT 416 PM CDT SUN JUL 21 2013

THIS UPDATE TO CLEAR TORNADO WATCH FROM FAR NORTHWEST ND.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 245 PM CDT SUN JUL 21 2013

MAIN CONCERNS THIS SHORT TERM PERIOD WILL BE SEVERE STORMS. LATEST
SATELLITE LOOPS SHOW SHORTWAVE TROUGH MOVING THROUGH SASKATCHEWAN
INTO EASTERN MONTANA. A SURFACE TROUGH ASSOCIATED WITH THE
SHORTWAVE WAS ACTIVELY SUPPORTING A LINE OF THUNDERSTORMS. EXPECT
LINE OF THUNDERSTORMS DEVELOPING BETWEEN WILLISTON AND ESTEVAN
SASK...MOVING EAST WITH TIME ACROSS THE NORTH CENTRAL. LESS ACTIVE
THUNDERSTORM CHANCES SOUTH CENTRAL...BUT THREAT STILL EXISTS THIS
EVENING. LINE OF THUNDERSTORMS/MCS WILL EXIT THE REGION LATE
TONIGHT. HIGH PRESSURE WILL FOLLOW WITH COOLER AND DRY WEATHER
MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 PM CDT SUN JUL 21 2013

THE MAIN CONCERN IN THE LONG TERM WILL BE THE CHANCES OF
THUNDERSTORMS.  MUCH OF THE LONG TERM FORECAST PERIOD WILL FEATURE A
H5 RIDGE ACROSS THE WESTERN UNITED STATES WITH A TROUGH IN THE
EAST.  THIS WILL PLACE THE NORTHERN PLAINS IN NORTHWESTERLY
FLOW ALOFT...WITH PERIODIC SHORTWAVES MOVING ACROSS NORTH DAKOTA.

A SURFACE BOUNDARY IS EXPECTED TO BE LOCATED FROM NORTH CENTRAL
MONTANA INTO EASTERN WYOMING MONDAY AFTERNOON.  THIS COULD PROVIDE
THE FOCUS FOR THUNDERSTORMS MONDAY NIGHT...ESPECIALLY ACROSS WESTERN
NORTH DAKOTA.  SURFACE HIGH PRESSURE BUILDS INTO NORTH DAKOTA ON
TUESDAY...BUT QUICKLY SHIFTS EAST TUESDAY NIGHT.  THERE IS
RELATIVE AGREEMENT AMONGST THE SHORT TERM MODELS THAT THUNDERSTORM
CHANCES WILL RETURN TUESDAY NIGHT THOUGH THE PLACEMENT OF THE HIGHER
CHANCES IS NOT AS CLEAR.  THE GFS AND ECMWF FAVOR THE NORTH AND EAST
PARTS OF THE FORECAST AREA...AND THIS IS ALSO IN LINE WITH THE
CURRENT FORECAST.

A STRONGER WAVE MOVES ACROSS LATE IN THE WEEK...TOWARDS THURSDAY AND
FRIDAY.  IT ALSO APPEARS A WARM FRONT SETS UP ACROSS SOUTHERN NORTH
DAKOTA THURSDAY NIGHT INTO FRIDAY...WHICH SHOULD SHOULD BRING A MORE
ORGANIZED CHANCE OF THUNDERSTORMS LATE IN THE WEEK.

THE GFS AND ECMWF DIVERGE A BIT TOWARDS THE WEEKEND...THOUGH THE
GENERAL IDEA IS THE H5 RIDGE BUILDS ACROSS NORTH DAKOTA WITH SURFACE
HIGH PRESSURE TALKING HOLD ON SATURDAY.  THIS SHOULD HELP DRY IT OUT
TO SOME EXTENT ON SATURDAY AND WILL STICK WITH SPOTTY SLIGHT CHANCE
POPS.  ANOTHER BOUNDARY BECOMES ESTABLISHED ACROSS PARTS OF MONTANA
INTO CENTRAL WYOMING FOR SUNDAY WITH THUNDERSTORM CHANCES
POTENTIALLY INCREASING AGAIN IN THE WEST JUST BEYOND LONG TERM
FORECAST PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 431 PM CDT SUN JUL 21 2013

MAIN THREAT TO AVIATION WILL BE THUNDERSTORMS THIS SUNDAY
AFTERNOON AND EVENING. LINE OF STORMS NOW POISED TO MOVE THROUGH
KMOT-KBIS BETWEEN 22-01Z...THEN KJMS AFTER 02Z. NORTHWEST WINDS 20
TO 30 KTS WEST  OF THE  TROUGH AT KISN TIL 01Z. OTHERWISE VFR OUTSIDE
OF THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...WAA
LONG TERM...CK
AVIATION...WAA
Hazardous weather outlook, Jul 21, 3:00 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SUN JUL 21 2013

NDZ004-012-222000-
BOTTINEAU-MCHENRY-
300 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND EVENING. HAIL LARGER THAN GOLF BALL...DAMAGING
WINDS IN EXCESS OF 60 MPH AND TORNADOES ARE POSSIBLE.

FLOOD WARNINGS CONTINUE ON THE SOURIS RIVER FROM TOWNER THROUGH
WESTHOPE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

NDZ001>003-005-009>011-013-017>023-025-222000-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
300 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY NORTH OF I-94 THIS
AFTERNOON AND EVENING...WITH LESSER CHANCES SOUTH. HAIL POTENTIALLY
LARGER THAN GOLF BALL...DAMAGING WINDS IN EXCESS OF 60 MPH AND
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT IN THE FAR WEST.
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

NDZ031>037-040>048-050-051-222000-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
300 PM CDT SUN JUL 21 2013 /200 PM MDT SUN JUL 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NORTH DAKOTA...
GENERALLY EAST OF HIGHWAY 85. LARGE HAIL...AND DAMAGING WINDS AND
AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...WITH THE BEST
CHANCES IN THE WEST. THUNDERSTORM CHANCES REMAIN IN THE FORECAST
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WAA/CWK

In the hours before

Local storm report, Jul 21, 4:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 SW KILLDEER           47.32N 102.83W
07/21/2013  E1.00 INCH       DUNN               ND   TRAINED SPOTTER

            HAILING HEAVILY - QUARTER SIZE

&&

AC
Local storm report, Jul 21, 4:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             NEW TOWN                47.98N 102.49W
07/21/2013  M1.50 INCH       MOUNTRAIL          ND   LAW ENFORCEMENT

            VERY HEAVY RAIN... HAIL LASTED 15 MINUTES.

&&

KSIMOSKO
Local storm report, Jul 21, 4:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     NEW TOWN                47.98N 102.49W
07/21/2013  E60 MPH          MOUNTRAIL          ND   LAW ENFORCEMENT

&&

KSIMOSKO
Local storm report, Jul 21, 4:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             NW KILLDEER             47.37N 102.75W
07/21/2013  E0.75 INCH       DUNN               ND   CO-OP OBSERVER

            MOSTLY PEA. A FEW PENNY.

&&

ABELING
Special weather statement, Jul 21, 4:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
443 PM CDT SUN JUL 21 2013

NDZ003-004-011-012-212230-
BOTTINEAU ND-MCHENRY ND-RENVILLE ND-WARD ND-
443 PM CDT SUN JUL 21 2013

...THUNDERSTORMS WERE MOVING THROUGH NORTH CENTRAL NORTH DAKOTA AT
440 PM CDT...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
MOHALL TO HARTLAND...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OVER 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  THOSE ALONG A LINE FROM MOHALL TO HARTLAND.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

MARTIN/SCHECK
Local storm report, Jul 21, 4:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     HALLIDAY                47.35N 102.34W
07/21/2013                   DUNN               ND   CO-OP OBSERVER

            FUNNEL WAS SPOTTED A COUPLE OF HUNDRED FEET ABOVE THE
            GROUND

&&

KSIMOSKO

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:51 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie54 min
Jul 21, 3:07 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams68 min
Jul 21, 3:19 PM CDTSevere Thunderstorm WarningBISMountrail, Williams26 min
Jul 21, 3:24 PM CDTSevere Thunderstorm WarningBISBurke, Ward66 min
Jul 21, 3:39 PM CDTSevere Thunderstorm WarningBISMountrail66 min
Jul 21, 3:44 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie61 min
Jul 21, 4:06 PM CDTSevere Thunderstorm WarningBISMcKenzie, McLean, Mountrail54 min
Jul 21, 4:41 PM CDTFlash Flood WarningBISMountrail6 hr
Jul 21, 4:45 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver60 min
Jul 21, 5:07 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark38 min
Jul 21, 5:39 PM CDTTornado WarningBISMcHenry51 min
Jul 21, 5:43 PM CDTSevere Thunderstorm WarningBISGrant, Morton62 min
Jul 21, 5:54 PM CDTTornado WarningBISGrant, Morton36 min
Jul 21, 6:03 PM CDTTornado Warning Tornado observedBISMcHenry42 min
Jul 21, 6:28 PM CDTTornado WarningBISGrant, Morton32 min
Jul 21, 6:38 PM CDTSevere Thunderstorm WarningBISBurleigh, Grant, Morton, Oliver, Sioux52 min
Jul 21, 6:39 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.